UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 94

of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'

94
TI
Incidence and clinical features of drug-induced lung injury in patients with advanced colorectal cancer receiving cetuximab: results of a prospective multicenter registry.
AU
Satoh T, Gemma A, Kudoh S, Sakai F, Yamaguchi K, Watanabe T, Ishiguro M, Inoshiri S, Izawa M, Sugihara K, Sakata Y
SO
Jpn J Clin Oncol. 2014;44(11):1032. Epub 2014 Sep 10.
 
OBJECTIVE: We investigated the incidence and clinical features of drug-induced lung injury during cetuximab therapy in Japanese patients with colorectal cancer in a prospective multicenter registry based on a central registration system.
METHODS: We investigated and followed up patients with or suspected of having drug-induced lung injury among 2006 patients with cetuximab-treated colorectal cancer. A subcommittee of medical oncologists, pulmonologists and a radiologist evaluated and discussed each case of drug-induced lung injury that occurred during cetuximab therapy.
RESULTS: Sixty-six patients were identified and further examinations of drug-induced lung injury were conducted during the registration period. We analyzed time to onset, patient characteristics and factors associated with mortality. Cetuximab-related drug-induced lung injury occurredin 24 (1.2%) patients, and was rated as Grade 3 or worse in 15 (0.7%) patients. Fourteen patients received steroid pulse therapy. Ten patients with drug-induced lung injury died, of whom eight received steroid pulse therapy. The incidence of drug-induced lung injury was significantly higher in elderly patients, and in patients with prior interstitial lung disease. There was no particular trend in the time to onset. Patients with early onset of drug-induced lung injury (within 90 days) after starting cetuximab therapy had higher mortality than patients with later onset (over 90 days).
CONCLUSIONS: The incidence of drug-induced lung injury in cetuximab-treated patients was 1.2%. Because drug-induced lung injury is potentially serious, it is important to promptly initiate appropriate treatments. Considering that early onset drug-induced lung injury during cetuximab therapy is associated with a poor prognosis, close monitoring is mandatory for these patients.
AD
Department of Medical Oncology, Kinki University, Osakasayama, Osaka Department of Frontier Science for Cancer and Chemotherapy, Osaka University Graduate School of Medicine, Suita, Osaka taroh@cfs.med.osaka-u.ac.jp.
PMID